EconPapers    
Economics at your fingertips  
 

A Note on Consistency of Heckman-type two-step Estimators for the Multivariate Sample-Selection Model

Harald Tauchmann ()

No 40, RWI Discussion Papers from RWI - Leibniz-Institut für Wirtschaftsforschung

Abstract: This analysis shows that multivariate generalizations to the classical Heckman (1976 and 1979) two-step estimator that account for cross-equation correlation and use the inverse Mills ratio as a correction-term are consistent only if certain restrictions apply to the true error-covariance structure.We derive an alternative class of generalizations to the classical Heckman two-step approach that conditions on the entire selection pattern rather than the selection of particular equations and, therefore, uses modified correction-terms. This class of estimators is shown to be consistent. In addition, Monte-Carlo results illustrate that these estimators display a smaller mean square prediction error.

Keywords: Multivariate sample-selection model; censored system of equations; Heckman-correction (search for similar items in EconPapers)
JEL-codes: C51 C34 C15 (search for similar items in EconPapers)
Date: 2006
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://www.econstor.eu/bitstream/10419/18591/1/DP_06_040.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:zbw:rwidps:40

Access Statistics for this paper

More papers in RWI Discussion Papers from RWI - Leibniz-Institut für Wirtschaftsforschung Contact information at EDIRC.
Bibliographic data for series maintained by ZBW - Leibniz Information Centre for Economics ().

 
Page updated 2019-10-09
Handle: RePEc:zbw:rwidps:40